BioethicsTV (October 14-17, 2019)

by Craig Klugman, Ph.D. The Resident (Season 3; Episode 4): Hubris and Assault; New Amsterdam (Season 2; Episode 4): Taking medicine to the streets, assisted suicide, lead poisoning The Resident (Season 3; Episode 4): Hubris and Assault Hades is a social media white supremacist celebrity comes in with a headache and a history of brain arteriovenous malformation (AVM). He says he does not want Pravesh (Indian), Nevins (female), or Feldman (Jewish) touching him. Cain (African-American) offers to do his surgery even though the patient is a violent racist.…
Source: blog.bioethics.net - Category: Medical Ethics Authors: Tags: BioethicsTV Featured Posts Source Type: blogs

Related Links:

 Psychiatric medications are the religion and politics of the mental health advocacy world — don’t bring them up unless you want a fight to break out. Luckily, here at Not Crazy, we don’t shy away from confrontation.  In this episode, we cover the good, the bad, and the ugly surrounding medications. Like whether or not you should take them. We tackle side effects like feeling numb and sexual dysfunction and share our personal histories with medication therapy. Listen now! (Transcript Available Below) SUBSCRIBE &REVIEW About The Not Crazy Podcast Hosts Gabe Howard is an award-winning wri...
Source: World of Psychology - Category: Psychiatry & Psychology Authors: Tags: Antidepressant Antipsychotic General Medications Mental Health and Wellness Not Crazy Podcast Psychology Research Sexuality Stimulants Treatment Source Type: blogs
According to the latest numbers, roughly 9 million Americans — 4% of U.S. adults — use prescription sleep aids, or medications that can help with insomnia and other sleep issues. And now, some of the most popular prescription sleep drugs must carry stronger safety warnings. In April, the Food and Drug Administration (FDA) mandated black-box warnings — which the agency uses to “call attention to serious or life-threatening risks” — on three sedative-hypnotic sleep aids: eszopiclone (often sold under the brand name Lunesta), zaleplon (Sonata) and zolpidem (Ambien). Hypnotic drugs, which ar...
Source: TIME: Health - Category: Consumer Health News Authors: Tags: Uncategorized Drugs Source Type: news
It’s peculiar but instructive: phenomena triggered by re-exposure after being confidently wheat- and grain-free. The re-exposure can be intentional, as in “Just one can’t hurt!” or it can be inadvertent, as in “That gravy looks safe.” Typically, someone will be wheat/grain-free for at least a week. Re-exposure from, say, salad dressing or seasoning mix then triggers re-exposure fireworks. The most common re-exposure phenomena to are: Gastrointestinal distress, bloating, and diarrhea that can last hours to a couple of days. (People with celiac disease can have problems for months, h...
Source: Wheat Belly Blog - Category: Cardiology Authors: Tags: News & Updates Detox Gliadin grain-free grains Inflammation joint pain re-exposure wheat belly Source Type: blogs
AbstractCarbon monoxide (CO) is a colorless, odorless gas that is found in the environment, in the home, and in the human body as a normal part of mammalian metabolism. Poisoning from CO, a common exposure, is associated with significant morbidity and mortality if not recognized and treated in a timely manner. This review evaluates the signs and symptoms of CO poisoning, conditions that present similar to CO poisoning, and an approach to the recognition and management for CO poisoning. CO poisoning accounts for thousands of emergency department visits annually. If not promptly recognized and treated, it leads to significan...
Source: Internal and Emergency Medicine - Category: Emergency Medicine Source Type: research
Barbiturates, derivatives of barbituric acid, are one of the oldest classes of general central nervous system (CNS) depressants. Various barbiturates are still available, indicated as sedative-hypnotics, anticonvulsants, in migraine therapy, and for reduction of cerebral oedema secondary to head trauma. The general barbiturate structure has multiple modification sites to produce the various therapeutic barbiturate analogs [1]. The characteristic signs and symptoms of barbiturate poisoning are the depression of the CNS and of the cardiovascular systems.
Source: Forensic Science International - Category: Forensic Medicine Authors: Source Type: research
Barry, You have opened your sealed envelope because suicide is now an option. Through no fault of your own, you were drawn here by your illness and circumstances. As your past rational, cogent and lucid self, I don’t know exactly what led you to this point. To fall this far, something has happened to all you have learned in therapy and by practicing various skills. Your confidence that you are strong enough to survive this is shaken, if not completely absent. Know this, Barry: you have survived the fearsome specter of suicide before. You cannot control the events that brought you here; with courage and support you ca...
Source: Psych Central - Category: Psychiatry Authors: Tags: Depression Disorders General Loneliness Personal Stories Psychology Suicide self help Suicidal Ideation Suicide Prevention Source Type: news
This article originally appeared as part of the On Coming Alive project: http://oncomingalive.com/posts/adjusting-lens-shifting-survival-back-life/ ___________________ If you -- or someone you know -- need help, please call 1-800-273-8255 for the National Suicide Prevention Lifeline. If you are outside of the U.S., please visit the International Association for Suicide Prevention for a database of international resources. If you're struggling with an eating disorder, call the National Eating Disorder Association hotline at 1-800-931-2237. Need help with substance abuse or mental health issues? In the U.S., call 800-662-HE...
Source: Healthy Living - The Huffington Post - Category: Consumer Health News Source Type: news
Welcome to the 175th LITFL Review. Your regular and reliable source for the highest highlights, sneakiest sneak peeks and loudest shout-outs from the webbed world of emergency medicine and critical care. Each week the LITFL team casts the spotlight on the blogosphere’s best and brightest and deliver a bite-sized chuck of FOAM.The Most Fair Dinkum Ripper Beauts of the Week If you are trained in transcutaneously pacing then you absolutely must read part 1 and part 2 of Transcutaneous Pacing Success, over at the EMS 12-Lead Blog. [MG] The Best of #FOAMed Emergency MedicineEM Didactic offers a great primer to t...
Source: Life in the Fast Lane - Category: Emergency Medicine Authors: Tags: Education LITFL review Source Type: blogs
A 21-year-old man presented with palpitations, tremulousness, nausea, and vomiting. He reported ingesting one 14 mg nicotine patch in a suicide attempt. Initial vital signs include heart rate 132 bpm, blood pressure 140/80 mm Hg, temperature 37°C, respiratory rate 26 bpm, and pulse oximetry 100% on room air. Physical examination is remarkable for agitation, fine resting tremor, tachycardia, and pressured speech.   The lethal dose of nicotine is estimated to range from 1 mg/kg to 10 mg/kg. Reports of nicotine toxicity have occurred with the ingestion of as little as one whole cigarette or three cigarette butts in c...
Source: The Tox Cave - Category: Emergency Medicine Tags: Blog Posts Source Type: blogs
First popularized in Japan, hydrogen sulfide (H2S) gas suicide is an underreported form of suicide with known risk for secondary disaster. Mortality rate commonly exceeds 90% because of the gas’s lethal, noncontained nature. Instances in the United States are increasing, up from 2 cases in 2008 to 18 in 2010. Because H2S poisonings remain rare, there exists a lack of knowledge regarding the residual effects of gas venting after victim extrication. Identifying instances of the efficacious use of personal protection equipment (PPE) is critical in the effort to alleviate risks faced by hospital and rescue personnel. The...
Source: Journal of Burn Care and Research - Category: Rehabilitation Tags: Original Articles Source Type: research
More News: Blogging | Brain | Depression | Headache | India Health | Medical Ethics | Migraine | Neurology | Poisoning | Suicide